MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181445
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)).[conclusion]: the healthcare professional reported that during the coil embolization procedure at the internal iliac artery (iia), after the micrusframe 18 11mm x 18.9cm coil was used as anchoring, the deltafill 18 14mm x 45cm coil (dlf181445 / s13314) was the second coil used.It was inserted into the microcatheter (unknown brand) and became stuck in the microcatheter.The deltafill 18 coil and the microcatheter were removed and replaced.The procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for investigation.Investigation summary: device returned as is with no packaging or labeling.Only the embolic coil was returned.The device positioning unit (dpu) and introducer were not returned.The coil was returned stretched.The embolic coil distal ball tip was present and intact.The coil was kinked throughout its unstretched length.The embolic coil was significantly stretched.The proximal end of the embolic coil was present.No functional testing was performed.Since only the embolic coil was returned, advancement through the introducer or a microcatheter cannot be tested.A review of manufacturing documentation associated with this lot (s13314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of coil impeded-in delivery catheter with no loss of cerebral target position is unable to be confirmed.Only the embolic coil was returned, therefore advancement out of the introducer or through a microcatheter could not be tested.Both ends of the embolic coil are present, indicating that the entire embolic coil was successfully removed and returned.The kinking and stretching of the embolic coil are likely a result of application of excessive retraction force to the device, possibly while removing the coil from the microcatheter.According to the event description, the embolic coil became stuck in the microcatheter, and both the embolic coil device and the microcatheter were removed.Since the dpu was not returned, it cannot be definitely determined if the embolic coil was detached mechanically.However, the event description indicates that the embolic coil did not reach the lesion, and therefore it is unlikely that detachment was attempted.In addition, application of excessive retraction force sufficient to create the degree of stretch observed in the embolic coil is also likely to cause mechanical detachment of the embolic coil from the dpu.100% of devices are inspected for damage to the embolic coil during final assembly per (b)(4).Therefore, it is unlikely that the embolic coil of the device left the manufacturing facility with the observed damage.The reported issue that the deltafill 18 14mm x 45cm coil becoming stuck in the microcatheter and both the coil and microcatheter had to be replaced was not confirmed during product evaluation as the returned device was incomplete; only the embolic coil was returned.During visual inspection, the embolic coil was observed to be significantly stretched; kinks were observed throughout the length of the unstretched portion.Both ends of the coil are present which indicate that the entire embolic coil was successfully removed from the microcatheter for return.The observed stretched condition and the kinks on the unstretched portion are likely a result of excessive force during retraction; possibly during the removal of the coil from the microcatheter.The dpu was not returned, therefore, it cannot be conclusively determined if the embolic coil was mechanically detached, but the complaint documented that the coil became stuck in the microcatheter and did not reach the target lesion.Therefore, it was not likely that detachment was attempted.The likely applied excessive force to remove the embolic coil from the microcatheter is also the likely cause of the detachment of the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the deltafill 18 14mm x 45cm coil left the manufacturing facility with the damages observed on the embolic coil, without the dpu and the coil introducer.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure at the internal iliac artery (iia), after the micrusframe 18 11mm x 18.9cm coil was used as anchoring, the deltafill 18 14mm x 45cm coil (dlf181445 / s13314) was the second coil used.It was inserted into the microcatheter (unknown brand) and became stuck in the microcatheter.The deltafill 18 coil and the microcatheter were removed and replaced.The procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for investigation.

Brand Name
DELTAFILL18 14MM X 45CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7822938
Report Number3008114965-2018-00728
Device Sequence Number1535999
Product Code KRD
UDI-Device Identifier10886704077138
UDI-Public10886704077138
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDLF181445
Device Lot NumberS13314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1